Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 1, NWS Caribou, ME

January 19, 20064 counties in Maine

NWS Caribou, ME issued this wind advisory at Jan 19, 2006, 3:34 AM EST for 4 counties in Maine. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2006, 3:34 AM EST (08:34 UTC)
Expired
Jan 19, 2006, 12:00 PM EST
In force
8 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2006-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2006-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 538 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
538 m²/s²
0-3 km storm-relative helicity
546 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 190834
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
334 AM EST THU JAN 19 2006

...GUSTY WEST WINDS WILL CONTINUE THIS MORNING...

.INTENSE LOW PRESSURE CONTINUING TO MOVE NORTH OF THE CANADIAN
MARITIMES WILL CONTINUE TO RESULT IN GUSTY WEST WINDS ACROSS THE
REGION THIS MORNING.

MEZ001>006-191700-
/O.NEW.KCAR.WI.Y.0001.060119T0834Z-060119T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
334 AM EST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...MAINLY
ACROSS THE HIGHER TERRAIN...WILL CONTINUE INTO THE MORNING
HOURS. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH THIS
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

DUDA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 18, 11:05 PM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Jan 18, 11:05 PM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1105 PM EST WED JAN 18 2006

.SYNOPSIS...INTENSE LOW PRESSURE WILL LIFT NORTH THROUGH QUEBEC
THIS EVENING AS IT PULLS A POWERFUL COLD FRONT ACROSS THE REGION.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA ON THURSDAY. A SMALL
AREA OF LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES THURSDAY
NIGHT AND MOVE ACROSS NORTHERN MAINE EARLY FRIDAY BRINGING A
PERIOD OF LIGHT SNOW. ANOTHER SMALL LOW MAY APPROACH SATURDAY
WITH SOME ADDITIONAL SNOW.

&&

.SHORT TERM (OVERNIGHT)...
QUICK UPDATE TO TAKE DOWN HIGH WIND WARNING HEADLINES. BASICALLY
POST FRONTAL PASSAGE WINDS HAVE DIED DOWN CONSIDERABLY...SO HAVE
EXPIRED WARNING 1 HOUR EARLY. ALSO REFRESHED SOME OF THE WORDING TO
THE ZONES. OTHERWISE NO OTHER UPDATES AT THIS TIME.

&&

.PREVIOUS DISCUSSION...
(ISSUED 202 PM EST WED JAN 18 2006)

SYNOPSIS...INTENSE LOW PRESSURE WILL LIFT NORTH THROUGH QUEBEC
THIS EVENING AS IT PULLS A POWERFUL COLD FRONT ACROSS THE REGION.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA ON THURSDAY. A SMALL
AREA OF LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES THURSDAY
NIGHT AND MOVE ACROSS NORTHERN MAINE EARLY FRIDAY BRINGING A
PERIOD OF LIGHT SNOW. ANOTHER SMALL LOW MAY APPROACH SATURDAY
WITH SOME ADDITIONAL SNOW.

SHORT TERM (TONIGHT THROUGH FRIDAY)...
A POWERFUL COLD FRONT WILL APPROACH THIS EVENING PUSHING A FAST
MOVING AREA OF HEAVY RAIN AHEAD OF IT. WINDS WILL CONTINUE TO
INTENSIFY AHEAD OF THE FRONT AND BECOME STRONGEST EARLY THIS
EVENING AS THE WARMER AIR SURGING IN BEGINS TO MIX DOWN TO THE
SURFACE. WILL BE LIFTING THE WINTER WEATHER ADVISORY THOUGH SOME
POCKETS OF FREEZING RAIN CANT BE RULED OUT IN NORTHWESTERN AREAS.
WILL KEEP HIGH WIND WARNING THROUGH THIS EVENING AS STRONG WINDS
CONTINUE AROUND THE COLD FRONT. MOST OF THE PRECIPITATION WILL END
BEHIND THE COLD FRONT...THOUGH SOME SHOWERS WILL BE SCATTERED
AROUND THE SOUTH AND SOME FLURRIES AND SNOW SHOWERS WILL AFFECT
NORTHWESTERN AREAS. HIGH PRESSURE WILL BUILD SOUTH OF THE REGION
THURSDAY THEN A SMALL LOW WILL APPROACH FROM THE GREAT LAKES LATE
THURSDAY NIGHT INTO FRIDAY MORNING. THIS SMALL LOW HAS A CHANCE
FOR BRINGING A PERIOD OF SNOW TO NORTHERN AREAS FRIDAY WITH A COUPLE
INCHES POSSIBLE.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
BASICALLY USED THE HPC GRIDS FOR THE EXTENDED WHICH STAYED CLOSE
TO THE GFS SOLUTION. LOW PRESSURE QUICKLY MOVES EAST OF THE REGION FRIDAY
NIGHT WITH ANOTHER LOW FOLLOWING ON ITS HEELS. STILL SOME
UNCERTAINTY ON TRACK OF THIS NEXT LOW WITH BEST BET FOR IT TO
MOVE ALONG THE COAST OF MAINE PROVIDING THE AREA A COUPLE OF INCHES
OF SNOW BEFORE MOVING EAST OF THE STATE SATURDAY EVENING. HIGH
PRESSURE BUILDS ACROSS THE REGION SUNDAY AND CONTINUES INTO EARLY
NEXT WEEK.

AVIATION...IFR CONDITIONS IN HEAVY RAIN AND STRONG GUSTY WINDS
THIS EVENING WILL BECOME MVFR LATE TONIGHT AND THEN VFR THURSDAY
MORNING BEHIND THE FRONT. VERY STRONG WINDS WILL CONTINUE THROUGH
THE NIGHT INTO THURSDAY MORNING.

MARINE...HIGH WINDS GUSTING UP TO 70 KT AND A DANGEROUS SEA
BUILDING OVER 20 FT WILL POUND THE COASTAL WATERS THIS EVENING.
WINDS WILL REMAIN VERY STRONG AS THEY TURN FROM SOUTHERLY TO
SOUTHWESTERLY LATE TONIGHT.

CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ001>006-010-011-015>017-029>032 UNTIL
     MIDNIGHT THURSDAY.
  ...FLOOD WATCH FOR MEZ001>006-010-011-031-032 UNTIL NOON THURSDAY.
MARINE...STORM WARNING FOR ANZ050 UNTIL MIDNIGHT THURSDAY.

SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...FOSTER

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ001>006-010-011-031-032 UNTIL NOON THURSDAY.
MARINE...STORM WARNING FOR ANZ050 UNTIL MIDNIGHT THURSDAY.
&&

UPDATE...SMF/KHW
Hazardous weather outlook, Jan 18, 5:35 AM EST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
535 AM EST WED JAN 18 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-191045-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
535 AM EST WED JAN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORIES REMAIN IN PLACE THROUGH THE AFTERNOON
FOR A MIXTURE OF SNOW...SLEET AND FREEZING RAIN CHANGING TO ALL
RAIN BY EARLY THIS AFTERNOON. FAR NORTHERN MAINE WILL SEE FREEZING
RAIN HANG ON LONGER BEFORE THE CHANGE OVER TO RAIN. ICE
ACCUMULATIONS OF UP TO ONE QUARTER OF AN INCH ARE EXPECTED ACROSS
NORTHERN MAINE ESPECIALLY THE SAINT JOHN VALLEY WHILE ONE TENTH OF
AN INCH OR LESS IS EXPECTED FROM HOULTON DOWN TO BANGOR.

IN ADDITION TO THE MIXED PRECIPITATION WILL THE STRONG WINDS WHICH
WILL ARRIVE LATER THIS MORNING THROUGH THE EVENING HOURS.
SOUTHEAST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH GUSTS OF 60
TO 70 MPH. THE STRONGEST WINDS WILL BE FELT ALONG THE IMMEDIATE COAST.

A FLOOD WATCH CONTINUES INTO THURSDAY.

FOR FURTHER INFORMATION PLEASE REFER TO THE
STATEMENTS.../PWMWSWCAR/.../PWMNPWCAR/ AND /PWMFFACAR/ ISSUED BY
THIS OFFICE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW AND POSSIBLY MIXED PRECIPITATION ARE EXPECTED LATE FRIDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER AND HAM RADIO ACTIVATION IS REQUESTED TODAY INTO THIS
EVENING. PLEASE RELAY ANY WEATHER INFORMATION TO THE NATIONAL
WEATHER SERVICE IN CARIBOU.

HEWITT

In the hours before

Special weather statement, Jan 19, 1:18 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
118 AM EST THU JAN 19 2006

MEZ001>006-191100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
118 AM EST THU JAN 19 2006

...GUSTY WINDS WILL CONTINUE FOR THE NEXT FEW HOURS...

WEST WINDS OF 20 TO 30 MPH WILL GUST TO 45 MPH AT TIMES WILL
CONTINUE THROUGH THE EARLY MORNING HOURS AS COLDER AIR FUNNELS
INTO THE REGION. THE STRONGEST WIND GUSTS WILL BE FROM CARIBOU AND
PRESQUE ISLE UP THROUGH THE SAINT JOHN VALLEY.

THESE GUSTY WINDS COULD LEAD TO SOME SNAPPED TREE LIMBS AND
SPORADIC POWER OUTAGES. LOOSE OBJECTS WILL BE BLOWN AROUND EASILY
WITH THESE GUSTY WINDS. THE WINDS WILL SUBSIDE AFTER 5 AM EST.

THOSE TRAVELING EARLY THIS MORNING ARE URGED TO USE CAUTION.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:05 AM ESTBlowing Snow AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset, Washington2 hr

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.